Alert archive / New Jersey / Areal Flood Advisories in 2016
Areal Flood Advisory 84, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 18, 2016, 4:15 PM EDT for 4 counties in New Jersey; New Castle County, Delaware; Cecil County, Maryland. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 18, 2016, 6:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties New Castle County, DE, Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 101 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519
WGUS81 KPHI 182015
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT MON JUL 18 2016
DEC003-MDC015-NJC005-007-015-033-182215-
/O.NEW.KPHI.FA.Y.0084.160718T2015Z-160718T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW CASTLE DE-CECIL MD-CAMDEN NJ-GLOUCESTER NJ-SALEM NJ-
BURLINGTON NJ-
415 PM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NEW CASTLE COUNTY IN NORTHERN DELAWARE...
CECIL COUNTY IN NORTHEASTERN MARYLAND...
CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
NORTHERN SALEM COUNTY IN SOUTHERN NEW JERSEY...
NORTHWESTERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 615 PM EDT
* AT 413 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN
THE ADVISORY AREA. SOME LOCATIONS WILL RECEIVE AN INCH OR TWO OF
RAINFALL IN A SHORT PERIOD OF TIME.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMDEN...WILMINGTON...NEWARK...MIDDLETOWN...ELKTON...
GLOUCESTER CITY...MOUNT LAUREL...WILLINGBORO...DEPTFORD...
VOORHEES...MEDFORD...GLASSBORO...LINDENWOLD...PENNSVILLE...
LUMBERTON AND BELLMAWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3972 7595 3972 7577 3981 7570 3984 7562
3984 7550 3980 7541 3985 7533 3988 7515
3996 7513 4005 7497 4009 7484 3976 7467
3937 7603 3938 7605 3943 7600 3946 7601
3952 7598 3955 7608 3965 7616
$$
IOVINO1 follow-up statement
570
WGUS81 KPHI 182115
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT MON JUL 18 2016
MDC015-NJC005-007-015-182123-
/O.CAN.KPHI.FA.Y.0084.000000T0000Z-160718T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CECIL MD-CAMDEN NJ-GLOUCESTER NJ-BURLINGTON NJ-
515 PM EDT MON JUL 18 2016
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
CECIL...CAMDEN...GLOUCESTER AND NORTHWESTERN BURLINGTON COUNTIES...
THE POTENTIAL FOR HEAVY RAIN HAS ENDED.
LAT...LON 3972 7577 3981 7570 3983 7564 3983 7548
3980 7541 3978 7544 3978 7540 3973 7538
3969 7532 3968 7525 3966 7524 3967 7520
3963 7515 3944 7577 3972 7579
$$
DEC003-NJC033-182215-
/O.CON.KPHI.FA.Y.0084.000000T0000Z-160718T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW CASTLE DE-SALEM NJ-
515 PM EDT MON JUL 18 2016
...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
615 PM EDT FOR NEW CASTLE AND NORTHERN SALEM COUNTIES...
AT 513 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN THE
ADVISORY AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDDLETOWN...NEW CASTLE...SALEM...ALLOWAY AND DELAWARE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3972 7577 3981 7570 3983 7564 3983 7548
3980 7541 3978 7544 3978 7540 3973 7538
3969 7532 3968 7525 3966 7524 3967 7520
3963 7515 3944 7577 3972 7579
$$
IOVINOWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 18, 4:02 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 18, 4:02 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 402 PM EDT MON JUL 18 2016 .SYNOPSIS... A cold front will move across our area late tonight and Tuesday morning. High pressure then builds in for Tuesday night and Wednesday before shifting to our south and east Thursday and Friday. A cold front will slowly approach from the northwest over the weekend, then it should drift across the area late Sunday or Monday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A Severe Thunderstorm Watch is in effect for the entire forecast area through 8 p.m. tonight. Showers and thunderstorms will continue across the region through this evening. A line of storms will continue to move into and across the region, with potentially damaging winds and large hail. A cold front will track across the region through tonight. Showers and thunderstorms will continue to develop in advance of the front with a diminishing trend as we head into tonight and start to lose the solar component that has certainly contributed to the instability across the region. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... The cold front will exit offshore Tuesday morning and then is expected to stall to the south of our area. Any additional showers or thunderstorms that develop will be driven by the proximity of the front to the southern portions of the forecast area. We continue to mention a slight chance for some showers and thunderstorms across portions of Delmarva and southern New Jersey through tomorrow afternoon. Meanwhile, we will benefit from the westerly, drying winds moving across the region as high pressure starts to make its way to our area. We will see lower dewpoints and, in return, much more comfortable weather. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Summary...Cooler with much lower dew points for Wednesday into Thursday, then a round of excessive heat/humidity occurs Friday and through the weekend. The synoptic setup is comprised of an upper-level trough across the Northeast and Mid Atlantic Tuesday night into Wednesday, however this feature then mainly shifts offshore through Thursday. Meanwhile, a strong upper-level ridge across the southern states and also the Plains is forecast to expand a bit into the Mid Atlantic region into the day Saturday. There will be short wave energy though traversing the northern tier of the ridge and this could migrate across parts of the Northeast to Mid Atlantic as we go through Friday and over the weekend. The main story is the building heat at the end of the week and persisting over the weekend. Saturday and possibly Sunday have the potential for high temperatures in some areas to near the century mark. The excessive heat aspect (high heat indices) will be determined on the surface dew points. We used a model blend for Tuesday night through Thursday, then blended in the 12z WPC guidance thereafter. Some adjustments were then made following additional collaboration with our neighboring offices. For Tuesday night...A cold front should be south of our area as high pressure begins to build in from the west. Additional drying works southward which results in much lower dew points across much of the region. Prior to this occurring though across Delmarva, there could be isolated convection early in the evening. For Wednesday and Thursday...An upper-level trough axis is forecast to shift to our south and east during this time frame. It looks to linger though near our area as a ridge builds up the Ohio Valley and into the lower Great Lakes. The presence of the trough aloft Wednesday will result in cooler temperatures and much lower dew points. This will be the case for Thursday as well, however as the trough exits the heights begin to build allowing afternoon temperatures to warm a bit. The position of the surface high should result in a northeast wind to start and then it should become light enough to allow for sea breezes to become more apparent Thursday afternoon. A gradual developing return flow though is anticipated as surface high pressure shifts to our south and east Thursday which will allow some increase in the dew points by late Thursday especially across the southern and eastern zones. For Friday through Monday...The ridge axis is forecast to extend over our area Friday before getting knocked down a bit later Saturday and Sunday. This will be due to a short wave trough traversing southern Canada. This will eventually toss a cold front our way mainly late Sunday and Monday, however much of the forcing may end up going well to our north. While there is some timing differences, Friday through Sunday look very hot and humid with this potentially continuing Monday as the front could be slower to arrive. We are anticipating excessive heat Friday and continuing into at least the upcoming weekend. Saturday and/or Sunday may end up being the hottest day of the summer thus far. The upper ridge that contains the core of the excessive heat will start to flatten over the central U.S. and subsequently expand eastward toward the Mid Atlantic late in the week. Return flow around surface high pressure anchored over the Southeast will be the mechanism for bringing the heat into the region. Our forecast area looks to reside on the northern periphery of the core of the heat. Forecast highs are in the mid 90s Friday and then mid to upper 90s Saturday and Sunday. The first 100-degree day should be within reach for especially the I- 95 urban corridor and interior Delmarva on Saturday and possibly Sunday as a weak cold front looks to be slower to arrive. The direction of the boundary layer winds will help determine exactly how high the heat indices will be for this event. Higher dew points (upper 60s and low 70s) would be expected on days where the winds remain more southerly. In this flow regime, heat indices could easily exceed 100 degrees. However, some of the guidance suggests the development of a more westerly wind each day especially with a surface trough in the vicinity. In this setup, downsloping flow would contribute to some drying near the surface, yielding heat indices much closer to the dry-bulb temperature. The excessive heat continues to be highlighted in the hazardous weather outlook. There is also the potential for some convection with a short wave trough passing nearby to our north late Friday and then with a surface trough over the weekend. Coverage of the convection is highly uncertain owing to a significant capping inversion in place and timing/track uncertainties with embedded disturbances. The main cold front may not actually arrive now until sometime on Monday. For now we kept the pops on the low side. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Mainly VFR conditions will continue. Showers and thunderstorms will impact the terminals through 00Z, propagating from west to east and exiting offshore tonight. MVFR, possibly brief IFR, conditions expected within storms. Winds will generally remain southwest 8 to 12 knots through tonight before shifting to the northwest behind a cold front overnight. Winds will become light overnight and then increase to around 10 knots or less by Tuesday morning. OUTLOOK... Tuesday night through Thursday...VFR. North-northwest winds up to 10 knots becoming northeast Wednesday, then turning southeast to southwest through Thursday. Friday and Saturday...Mainly VFR. However, there is a chance for a few thunderstorms during the afternoon and evening. Brief and localized flight restrictions would be possible with any thunderstorms. && .MARINE... Winds and seas have remained below small craft criteria so far this afternoon and are not expected to increase much more through the rest of the afternoon and evening. A strong inversion has capped the winds over the waters much of the day and it doesn't look to break before the front arrives. We may see some higher gusts and seas in the vicinity of thunderstorms but not anticipating sustained small craft conditions. Therefore, we will cancel the small craft advisory with this update. A cold front will cross the area waters overnight and the winds will shift from southwest to northwest. Wind speeds will generally remain around 10 to 15 knots. OUTLOOK... Tuesday night and Wednesday...The winds and seas not expected to reach Small Craft Advisory criteria. A pressure surge ahead of incoming high pressure may produce northeasterly winds of 15-20 knots though for a time Tuesday night and Wednesday morning. Thursday through Saturday...The conditions overall look to be below Small Craft Advisory criteria. However, there is a chance some wind gusts out of the southwest near 25 knots nearshore Thursday afternoon. RIP CURRENTS...With building seas and increasing winds during the afternoon, along with the full moon approaching Tuesday, the risk for the formation of dangerous rip currents is moderate at the New Jersey beaches. For the Delaware beaches, the rip current risk is expected to be low, but there could be some very localized moderate rip currents. The risk for the formation of dangerous rip currents on Tuesday currently looks to be low but could approach moderate. && .CLIMATE... The heat wave that is forecast to begin late in the week and continue into the weekend has the prospect to deliver the hottest temperatures we have seen in quite some time. To get a quick perspective, lets take a look at the climate data for Philadelphia (PHL airport). With the latest forecast published this Monday afternoon, the predicted high temperature for Philadelphia is 96F on Friday (7/22) and Sunday (7/24) and 98F on Saturday (7/23). Over the last three years (2014, 2015 and 2016 so far), the highest temperature recorded at PHL was 96F (7/14/16, 9/3/15, 7/2/14). The last time the temperature reached or exceeded 98F at PHL was July 18, 2013. The last 100-degree day at PHL occurred was July 18, 2012. The following table lists daily record high temperatures for July 22-24 for Philadelphia. Date: July 22 July 23 July 24 Record High: 103 101 98 Year Set: 2011 2011 2011 Other sites in the region could be added to this discussion in future updates, if necessary. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Meola Short Term...Meola Long Term...Gorse/Klein Aviation...Gorse/Meola Marine...Gorse/Meola Climate...Klein
Hazardous weather outlook, Jul 18, 4:08 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 408 PM EDT MON JUL 18 2016 NJZ001-007>009-PAZ054-055-060>062-101-103-105-192015- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 408 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING AT AROUND 100 DEGREES ESPECIALLY SATURDAY AND SUNDAY, EXCEPT AT HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-192015- KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 408 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING TO BETWEEN 100 AND 105 DEGREES MAINLY SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ014-024>026-192015- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 408 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-192015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 408 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-MDZ008-012-NJZ010-012-015>019-PAZ070-071-102-104-106-192015- NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 408 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING TO BETWEEN 100 AND 105 DEGREES MAINLY SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 3:20 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG S ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA TRAINED SPOTTER
TREES DOWN
&&
CORRECTED EVENT TIME
EVENT NUMBER PHI1601446
GORSELocal storm report, Jul 18, 3:21 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND GST POCONO MOUNTAINS AIRPOR 41.14N 75.38W
07/18/2016 M46 MPH MONROE PA ASOS
0305 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
07/18/2016 M56 MPH LEHIGH PA EMERGENCY MNGR
7TH AND HAMILTON IN THE CITY OF ALLENTOWN.
0308 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
07/18/2016 M62 MPH LEHIGH PA TRAINED SPOTTER
MEASURED AT 308 AND AT 309 PM.
0308 PM TSTM WND DMG S ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER PHI1601443 PHI1601444 PHI1601445 PHI1601446
GORSELocal storm report, Jul 18, 3:36 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG OREFIELD 40.63N 75.58W
07/18/2016 LEHIGH PA SOCIAL MEDIA
TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1601447
GORSELocal storm report, Jul 18, 4:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL TOPTON 40.50N 75.70W
07/18/2016 E0.88 INCH BERKS PA SOCIAL MEDIA
&&
EVENT NUMBER PHI1601448
JBBLocal storm report, Jul 18, 4:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MACUNGIE 40.52N 75.55W
07/18/2016 M0.25 INCH LEHIGH PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1601449
JBBSpecial weather statement, Jul 18, 4:04 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT MON JUL 18 2016
DEZ001-MDZ008-012-NJZ016>019-027-PAZ070-071-102-182100-
NEW CASTLE-CECIL-KENT-SALEM-SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-CAMDEN-GLOUCESTER-PHILADELPHIA-EASTERN CHESTER-DELAWARE-
404 PM EDT MON JUL 18 2016
...THUNDERSTORMS ACROSS METRO PHILADELPHIA...SOUTHERN NEW
JERSEY AND NORTHERN DELMARVA REGION...
...
AT 402 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CENTER CITY PHILADELPHIA TO NEAR WOODLAWN...AND
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...WILMINGTON...NEWARK...MIDDLETOWN...ELKTON...
GLOUCESTER CITY...EVESHAM...MOUNT LAUREL...CHESTER...DEPTFORD...
VOORHEES...WEST DEPTFORD...GLASSBORO...LINDENWOLD...PENNSVILLE...
BELLMAWR...YEADON... WOODBURY AND PITMAN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4005 7504 3978 7469 3949 7540 3946 7554
3957 7551 3962 7557 3972 7551 3963 7561
3959 7560 3960 7558 3946 7559 3943 7556
3926 7597 3937 7607 3943 7599 3952 7598
3955 7608 3963 7615 3964 7614
TIME...MOT...LOC 2002Z 292DEG 19KT 3998 7518 3962 7611
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:04 AM EDT | Small Craft Advisory | PHI | 12 hr | |
| Jul 18, 2:42 PM EDT | Special Weather Statement | PHI | Sussex | 63 min |
| Jul 18, 2:51 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 39 min |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 50 min |
| Jul 18, 3:41 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 49 min |
| Jul 18, 4:04 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 56 min |
| Jul 18, 4:07 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 38 min |
| Jul 18, 4:14 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 46 min |
| Jul 18, 4:37 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 38 min |
| Jul 18, 4:47 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jul 18, 4:47 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 43 min |
| Jul 18, 5:00 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 18, 5:07 PM EDT | Special Marine Warning | PHI | 83 min | |
| Jul 18, 5:22 PM EDT | Special Weather Statement | PHI | Cumberland, Salem | 53 min |
| Jul 18, 5:49 PM EDT | Special Marine Warning | PHI | 116 min | |
| Jul 18, 5:51 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 24 min |
| Jul 18, 6:05 PM EDT | Special Marine Warning | PHI | 85 min | |
| Jul 18, 6:23 PM EDT | Special Marine Warning | PHI | 97 min | |
| Jul 18, 7:43 PM EDT | Special Weather Statement | PHI | Sussex | 47 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 57 min |
Nearby
Areal Flood Advisories in New Jersey, 2016Areal Flood Advisories in Delaware, 2016Areal Flood Advisories in Maryland, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.